I had been taking oxycontin for more than 2 years, and one day had the same epiphany as you did-I knew that I had to get off the drug because it was controlling my life and my personality was changing-it was directly tied to the drug. If I missed my dose for any time over 6 hrs. I would experience a total body ache, sweats, and depression.
I came off oxycontin by myself by lowering my dose gradually from 180 mg/day to 10mg/day and then stopping. This process took months (Oct.-Jan.) and my body still reacted with dramatic effects. For a 2 week period I even became allergic to the cold (cold-induced urtecaria) which was a bad allergy for a Canadian hockey coach in winter-my exposed skin would turn red and blotchy, with hives that were incredibly itchy. My bones and muscles ached continuously, I experienced cold and hot flashes, sweats and cold shivers, I had migraine-like headaches, and was an emotional wreck. I still can't believe that I worked as a teacher through the entire experience (minus the 2 week Christmas break which I spent in bed with migraine-level headaches). This all occurred along with the sciatic pain for which I had been taking the drug.
When I told my new doctor that I'd come off the drug by myself he reacted by asking: "How did you do it, and can you teach a course?"
Believe me when I tell you-five days is not long enough to be rid of the drug's effects! (Unless you have a much stronger constitution than I have.)
Anyone who is beginning to take this drug, please be advised of its power. I'd suggest finding some alternate drug. Another drug may not be as strong, but it probably won't control your life like oxycontin will!